Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The occurrence problem for mapping class groups


Author: John Stillwell
Journal: Proc. Amer. Math. Soc. 101 (1987), 411-416
MSC: Primary 20F10; Secondary 57M05
MathSciNet review: 908639
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The occurrence problem for the mapping class group $ M(g,0)$ of the closed orientable surface of genus $ g$ is shown to be solvable for $ g = 1$ and unsolvable for $ g > 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F10, 57M05

Retrieve articles in all journals with MSC: 20F10, 57M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0908639-5
Keywords: Occurrence problem, mapping class group
Article copyright: © Copyright 1987 American Mathematical Society